Alert archive / Michigan / Frost Advisories in 2007
Frost Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at May 17, 2007, 2:42 PM EDT for 15 counties in Michigan. It took effect at May 18, 2007, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2007, 2:42 PM EDT (18:42 UTC)
- In effect from
- May 18, 2007, 2:00 AM EDT
- Expired
- May 18, 2007, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 38 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 171842 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 242 PM EDT THU MAY 17 2007 ...ANOTHER COLD NIGHT IN STORE FOR SOUTHEAST MICHIGAN... .A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA OVERNIGHT. CLEARING SKIES COMBINED WITH A DRY AIR MASS AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MID 30S OVERNIGHT. A FEW LOCATIONS OVER THE SAGINAW AND GENESEE VALLEY MAY SEE TEMPERATURES BRIEFLY DROP TO THE FREEZING MARK. MIZ047>049-053>055-060>063-068>070-075-082-180245- /O.NEW.KDTX.FR.Y.0002.070518T0600Z-070518T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...ADRIAN 242 PM EDT THU MAY 17 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S AFTER 2 AM...THIS WILL ALLOW AREAS OF FROST TO FORM ACROSS THE REGION. TEMPERATURES WILL RISE TO AROUND 40 DEGREES BY 8 AM FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GSS
1 follow-up statement
000 WWUS73 KDTX 180205 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1005 PM EDT THU MAY 17 2007 ...ANOTHER COLD NIGHT IN STORE FOR SOUTHEAST MICHIGAN... .A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA OVERNIGHT. CLEARING SKIES COMBINED WITH A DRY AIR MASS AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MID 30S OVERNIGHT. A FEW LOCATIONS OVER THE SAGINAW AND GENESEE VALLEY MAY SEE TEMPERATURES BRIEFLY DROP TO THE FREEZING MARK. MIZ047>049-053>055-060>063-068>070-075-082-181200- /O.CON.KDTX.FR.Y.0002.070518T0600Z-070518T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...ADRIAN 1005 PM EDT THU MAY 17 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S AFTER 2 AM... THIS WILL ALLOW AREAS OF FROST TO FORM ACROSS THE REGION. TEMPERATURES WILL RISE TO AROUND 40 DEGREES BY 8 AM FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at May 17, 12:50 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 17, 12:50 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1250 PM EDT THU MAY 17 2007 .AVIATION... MVFR CLOUDS OVER SOUTH HALF OF REGION TO SLOWLY LIFT TO VFR BY 21Z. UPPER LOW AND DEFORMATION AXIS SLOW TO MOVE EAST OF THE REGION...BUT ANTICIPATE SKIES TO CLEAR EVEN ACROSS THE DTW/DET AREAS BY 03Z. LOW LEVEL DRY ADVECTION WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND OVERNIGHT AS SURFACE HIGH MOVES INTO THE WESTERN AND CENTRAL GREAT LAKES. AS A RESULT DO NOT ANTICIPATE ANY FOG DEVELOPMENT...AS SURFACE DEW POINTS FALL INTO THE UPPER 20S TO LOWER 30S. VFR CONDITIONS AND LIGHT WEST TO NORTHWEST SURFACE WINDS EXPECTED AFTER 12Z AS SURFACE HIGH SAGS SOUTH INTO THE NORTHERN OHIO VALLEY. && .PREV DISCUSSION...ISSUED 422 AM EDT THU MAY 17 2007 SHORT TERM...TODAY CONDITIONS WILL START OUT ON THE GLOOMY SIDE ONCE AGAIN TODAY WITH CLOUDS AND SCATTERED TO NUMEROUS SHOWERS PUNCTUATING THE CHILLY TEMPERATURES. THERE IS A BETTER CHANCE THAN YESTERDAY AT IMPROVEMENT DURING THE AFTERNOON, ESPECIALLY IN THE TRI CITIES AND THUMB. THE DRIVING FORCE FOR OUR WEATHER TODAY WILL BE THE UPPER LOW/TROUGH MOVING THROUGH THE GREAT LAKES. THIS SYSTEM WILL HAVE STRONG DEFORMATION ON THE NORTH SIDE OF THE TROUGH AXIS AS THE TROUGH SWINGS THROUGH SE MICHIGAN DURING THE MORNING. SATELLITE IMAGERY SHOWS MID AND HIGH CLOUDS CONSOLIDATING IN THAT AREA OF FORCING EARLY THIS MORNING AND EXPECT THAT TREND TO CONTINUE WITH SOME INCREASE IN COVERAGE OF LIGHT RAIN ON RADAR TOWARD 12Z. EMPHASIS IS PLACED ON LIGHT BUT FEEL THE 00Z MODELS CORRECTLY WRING OUT A FEW 100THS OF QPF OVER MUCH OF SE MICHIGAN THROUGH 18Z WITH THE BEST COVERAGE IN THE THUMB. DEFORMATION IS USUALLY AN OVERACHIEVER IN ENVIRONMENTS WITH LIMITED MOISTURE AS LONG AS STABILITY IS LOW ENOUGH. MODEL CROSS SECTIONS DO INDICATE LOW STABILITY AND EVEN SOME INSTABILITY IN THETA-E PROFILES WHICH MAKE AN ETA-12 DEPICTION OF MOISTURE FIELDS LOOK REASONABLE. CLOUDS WILL BE ON THE DECREASE THIS AFTERNOON FROM NORTH TO SOUTH GIVING THE TRI CITIES AND THUMB THE LONGEST TIME FOR A TEMPERATURE REBOUND LATE IN THE DAY. READINGS IN THE UPPER 50S TO LOWER 60S LOOK REACHABLE GIVEN THAT THE LOW LEVEL THERMAL TROUGH WILL BE TO OUR SOUTH AND EAST. LONG TERM...TONIGHT THROUGH WEDNESDAY MAIN FORECAST ISSUES CENTER AROUND FROST/FREEZE POTENTIAL TONIGHT...AND PRECIPITATION CHANCES WITH COLD FRONT BEGINNING SATURDAY NIGHT. FOR TONIGHT...A COLD NIGHT IS IN STORE FOR MUCH OF THE GREAT LAKES REGION AS SURFACE AND UPPER LEVEL RIDGING BUILDS INTO THE STATE. SURFACE HIGH PRESSURE CURRENTLY CENTERED OVER NORTHWESTERN WISCONSIN WILL SLOWLY DRIFT SOUTHEASTWARD ARRIVING OVER SOUTHERN LAKE MICHIGAN BY TOMORROW MORNING. THIS WILL ALLOW A SURFACE RIDGE AXIS OF 1026MB TO ESTABLISH FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA. CLOUD FREE SKIES AND CALM SURFACE CONDITIONS WILL ALLOW FOR A SUPERB RADIATIVE COOLING ENVIRONMENT. SURFACE OBSERVATIONS EARLY THIS MORNING WITHIN THE RIDGE AXIS ACROSS SOUTH CENTRAL ONTARIO MAY BE A GOOD INDICATOR OF CONDITIONS TO COME. WIDESPREAD DEWPOINTS IN THE LOW TO MID 20S ARE BEING OBSERVED WITH CORRESPONDING TEMPERATURES IN THE UPPER 20S...KEEP IN MIND THIS IS AT 7Z. ALTHOUGH GENERAL SURFACE FLOW OUT OF THE NNE WILL ALLOW SOME AIRMASS MODIFICATION DUE TO LAKE HURON/LAKE SUPERIOR EVAPORATIVE PROCESSES...BELIEVE UPPER 20 DEWPOINTS ARE POSSIBLE. AFTER COLLABORATION...WILL LEAVE THE ISSUANCE OF HEADLINES TO THE DAY SHIFT. FEELING IS THOUGH MOST OF THE CWA WILL SEE EITHER A FREEZE WARNING OR FROST ADVISORY. ONLY AREA OF QUESTION REMAINS THE URBAN AREAS AROUND DETROIT METRO. HAVE INCLUDED PATCHY FROST MENTION EVEN FOR THE HEAT ISLAND REGION AS ELEVATED SURFACES SHOULD SEE FORMATION. THE WEATHER YO-YO...WHICH HAS BEEN AROUND FOR MUCH OF THIS MONTH...WILL CONTINUE IN SOUTHEASTERN MICHIGAN THIS UPCOMING WEEKEND. SATURDAY WILL BE THE NICEST OF THE TWO AS SHORTWAVE RIDGING ALOFT AND SURFACE HIGH PRESSURE ARE THE DOMINANT FEATURES. DID UPTICK SATURDAY HIGH TEMPS A FEW DEGREES...LOW TO MID 70S...AS WESTERLY FLOW WARM ADVECTS 850MB TEMPS OF 10 DEGREES C INTO THE LOWER PENINSULA. HIGH CLOUDS WILL BE ON THE INCREASE LATER IN THE DAY ESPECIALLY ACROSS THE NORTH IN ADVANCE OF THE NEXT SYSTEM. THAT NEXT SYSTEM WILL BE AN UPPER LEVEL WAVE AND ASSOCIATED BACKDOOR COLD FRONT AFFECTING THE REGION SATURDAY NIGHT/SUNDAY MORNING. NORTHWESTERLY FLOW ALOFT WILL ALLOW A CHANCE OF THUNDERSTORMS TO BEGIN ACROSS NORTHERN LAKE HURON/TRI CITIES/THUMB AND SLIDE SOUTHWARD THROUGHOUT TIME. THUNDER IS IN ORDER AS GFS HAS BEEN SUGGESTING SUBZERO SHOWALTER VALUES WITHIN THE MOISTURE POOLING ZONE AHEAD AND ALONG THE SHARP FRONTAL BOUNDARY. ATTM...SUNDAY APPEARS TO BE A FAMILIAR COOL AND DREARY DAY. HAVE DROPPED HIGHS ON SUNDAY INTO THE MID TO UPPER 50S FOR MOST LOCATIONS WITH ABUNDANT DEEP MOISTURE/CLOUDS AND CAA IN OVERDRIVE. CLOUDS COULD POSSIBLY MIX OUT SUNDAY IN STRONG SUBSIDENCE BEHIND THE COLD FRONT...BUT RECENT HISTORY SUGGESTS PERSISTENT CLOUD COVER. IN ADDITION...DOWNTRENDED HIGH TEMPERATURES ON MONDAY WITH SOUTHEASTERN MICHIGAN LINGERING IN THE MIDLEVEL COLD POOL. MARINE... MARINE CONDITIONS WILL BE TRANQUIL UNTIL SATURDAY NIGHT AND SUNDAY WHEN THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE AREA. A SMALL CRAFT ADVISORY MAY BE NEEDED DURING THIS TIME AS THE FRONT WILL BE STRONG ENOUGH TO BRING A NEW ROUND OF CHILLY TEMPERATURES SIMILAR TO YESTERDAY AND TODAY. AT LEAST NEUTRAL STABILITY OVER THE WATER AND A LONG NORTH FETCH DOWN THE LAKE WILL HELP CONTRIBUTE TO LARGE WAVES UNTIL HIGH PRESSURE SETTLES OVER THE AREA SUNDAY NIGHT AND MONDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...GSS LONG TERM....CB AVIATION.....GSS MARINE.......BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 17, 5:00 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 500 AM EDT THU MAY 17 2007 MIZ047>049-053>055-060>063-180900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 500 AM EDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN INCLUDING THE TRI CITIES...FLINT...AND THUMB. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING MAY BE NEEDED TONIGHT AS COLD HIGH PRESSURE SETTLES OVER SOUTHEAST MICHIGAN. FROST AND TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE POSSIBLE BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-180900- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 500 AM EDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN SOUTH OF INTERSTATE 69 TO THE OHIO BORDER...INCLUDING THE DETROIT METRO AREA. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY MAY BE NEEDED TONIGHT AS COLD HIGH PRESSURE SETTLES OVER SOUTHEAST MICHIGAN. FROST AND TEMPERATURES IN THE MID TO UPPER 30S ARE POSSIBLE BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-180900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 500 AM EDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY NIGHT AND SUNDAY AS NORTH WINDS INCREASE BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Frost Advisories in Michigan, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.